Conditional GMM estimation for gravity models

Masaya Nishihata, Taisuke Otsu

Research output: Contribution to journalArticlepeer-review


This paper studies finite sample performances of the conditional GMM estimators for a particular conditional moment restriction model, which is commonly applied in economic analysis using gravity models of international trade. We consider the GMM estimator with growing moments and Dominguez and Lobato's (2004) process-based GMM estimator. Under the simulation designs by Santos Silva and Tenreyro (2006, 2011), we find that Dominguez and Lobato's (2004) estimator is favorably comparable with the Poisson pseudo maximum likelihood estimator, and outperforms other estimators.

Original languageEnglish
Pages (from-to)1106-1111
Number of pages6
JournalEconomics Bulletin
Issue number2
Publication statusPublished - 2020
Externally publishedYes

ASJC Scopus subject areas

  • Economics, Econometrics and Finance(all)


Dive into the research topics of 'Conditional GMM estimation for gravity models'. Together they form a unique fingerprint.

Cite this